Alert archive / Virginia / Tornado Warnings in 2020
Tornado Warning 5, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at Apr 13, 2020, 5:36 AM EDT for Pittsylvania County, City of Danville, Virginia; Rockingham County, North Carolina. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2020, 5:36 AM EDT (09:36 UTC)
- Expired
- Apr 13, 2020, 6:00 AM EDT
- In force
- 24 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Rockingham County, NC, City of Danville, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 84 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 5:45 AM EDT | TSTM WND DMG | 1 W Keeling, VA | TREES DOWN ON KEELING DRIVE. |
| Apr 13, 5:55 AM EDT | TSTM WND DMG | 4 N Keeling, VA | POWER POLES BROKEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 5:01 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
601
WFUS51 KRNK 130936
TORRNK
NCC157-VAC143-590-131000-
/O.NEW.KRNK.TO.W.0005.200413T0936Z-200413T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
536 AM EDT Mon Apr 13 2020
The National Weather Service in BLACKSBURG has issued a
* Tornado Warning for...
Northeastern Rockingham County in north central North Carolina...
The City of Danville in south central Virginia...
Southern Pittsylvania County in south central Virginia...
* Until 600 AM EDT.
* At 536 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Cascade, or near Mayfield, moving northeast at 65
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Danville...
Eden...
Mayfield...
Blairs...
Dry Fork...
Draper...
and Westover Hills.
This includes The following Location Danville Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3654 7974 3654 7971 3658 7971 3683 7933
3663 7920 3658 7921 3654 7937 3654 7951
3650 7952 3646 7969
TIME...MOT...LOC 0936Z 242DEG 56KT 3654 7963
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
RR3 follow-up statements
207
WWUS51 KRNK 130944
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
544 AM EDT Mon Apr 13 2020
NCC157-130953-
/O.CAN.KRNK.TO.W.0005.000000T0000Z-200413T1000Z/
Rockingham NC-
544 AM EDT Mon Apr 13 2020
...THE TORNADO WARNING FOR
NORTHEASTERN ROCKINGHAM COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until noon EDT for north central
North Carolina...and central and south central Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3658 7921 3654 7937 3654 7960 3662 7962
3683 7933 3663 7920
TIME...MOT...LOC 0943Z 242DEG 56KT 3660 7950
$$
VAC143-590-131000-
/O.CON.KRNK.TO.W.0005.000000T0000Z-200413T1000Z/
City of Danville VA-Pittsylvania VA-
544 AM EDT Mon Apr 13 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 AM EDT FOR
SOUTHEASTERN PITTSYLVANIA COUNTY AND THE CITY OF DANVILLE...
At 543 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Westover Hills, or near Danville, moving northeast
at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Danville...
Blairs...
Dry Fork...
Ringgold...
Westover Hills...
and Keeling.
This includes The following Location Danville Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3658 7921 3654 7937 3654 7960 3662 7962
3683 7933 3663 7920
TIME...MOT...LOC 0943Z 242DEG 56KT 3660 7950
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
RR846
WWUS51 KRNK 130954
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
554 AM EDT Mon Apr 13 2020
VAC590-131003-
/O.CAN.KRNK.TO.W.0005.000000T0000Z-200413T1000Z/
City of Danville VA-
554 AM EDT Mon Apr 13 2020
...THE TORNADO WARNING FOR
THE CITY OF DANVILLE IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until noon EDT for north central
North Carolina...and central and south central Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3664 7937 3671 7941 3683 7933 3663 7920
TIME...MOT...LOC 0953Z 242DEG 56KT 3668 7931
$$
VAC143-131000-
/O.CON.KRNK.TO.W.0005.000000T0000Z-200413T1000Z/
Pittsylvania VA-
554 AM EDT Mon Apr 13 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 AM EDT FOR
SOUTHEASTERN PITTSYLVANIA COUNTY...
At 553 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Keeling, or near Blairs, moving northeast at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Blairs...
and Keeling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3664 7937 3671 7941 3683 7933 3663 7920
TIME...MOT...LOC 0953Z 242DEG 56KT 3668 7931
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
RR164
WWUS51 KRNK 130958
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
558 AM EDT Mon Apr 13 2020
VAC143-131007-
/O.EXP.KRNK.TO.W.0005.000000T0000Z-200413T1000Z/
Pittsylvania VA-
558 AM EDT Mon Apr 13 2020
...THE TORNADO WARNING FOR
SOUTHEASTERN PITTSYLVANIA COUNTY WILL EXPIRE AT 600 AM EDT...
The Tornado Warning that was previously in effect has been reissued
for Pittsylvania county and is in effect until 630 AM. Please refer
to that bulletin for the latest severe weather information.
A Tornado Watch remains in effect until noon EDT for north central
North Carolina...and central and south central Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3664 7937 3671 7941 3683 7933 3663 7920
TIME...MOT...LOC 0957Z 242DEG 56KT 3671 7924
$$
RRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Apr 13, 2:12 AM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 13, 2:12 AM EDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
212 AM EDT Mon Apr 13 2020
.SYNOPSIS...
A strong spring storm system will impact our weather this
morning producing strong gusty winds, heavy rain, and the
potential for strong to severe thunderstorms. Cooler weather
returns for midweek as a series of weak cold fronts drop
southeast across the area.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 205 AM EDT Monday...
Leading edge of convection associated with vort and low level
convergence moving across the VA foothills/NC piedmont. The 00z
Nested Nam had this idea but seems about an hour slow, with HRRR
doing a good job as well. Some storm damage earlier in NC with
this, but appears mixing is being somewhat limited with weak
wedge, but this will change through the morning.
Broad area of moderate to heavy rain exists across the
mountains. The main line from eastern TN to Georgia will head
east between 4am and 9am, with threat of severe winds, hail and
possibly tornadoes ramping up, with the tornadic threat more in
the piedmont toward 6am-9am. Made adjustments to the forecast to
reflect this. May extend the flash flood watch up and along
either side of the Blue Ridge soon per rainfall rates of 2-3"/hr
possible, but more of a 2-3 inches possible thru 7am will lead
to potential flash flood issues.
Expect main line of convection to head east of the forecast area
by 8-11am, with biggest threat east of a Lynchburg-Danville-
Reidsville line for possible tornadoes and damaging winds with
bowing segments and supercells. This has been highlighted in the
Hazardous Weather Outlook.
Will keep the wind advisory as is, but strong low level jet
exits by midday/early afternoon, but strong pressure rises in
the afternoon should hold stronger winds into late afternoon.
We will see showers ending quickly from west to east, with
shortwave energy rounding the main trough in the afternoon to
linger showers in the mountains. Temperatures should be warm
with cold advection lagging.
Weak high pressure should build overhead during Monday night, which
will set up a chilly night across the Mid Atlantic.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 200 AM EDT Monday...
***DUE TO ACTIVE WEATHER THIS MORNING THE FORECAST FOR THIS
PERIOD WAS NOT CHANGED***
Tuesday morning appears quiet, but high pressure should give
way to an approaching cold front by late Tuesday. Rain chances
should increase on Tuesday night, and confidence is increasing
that the rain will change to snow showers in the higher
elevations. Some flurries may even spread across a good portion
of areas along and west of the Blue Ridge by Wednesday morning
as temperatures dip close to freezing. However, it appears that
most of the Piedmont will remain with just cold rain.
Any appreciable snowfall accumulations from Tuesday night into
Wednesday morning seem to be confined to the higher elevations
across southeast West Virginia and the Alleghany Highlands of
Virginia. There are a few models that push the accumulating snowfall
further eastward toward the I-81 corridor, but it is too uncertain
at this time due to the moisture moving away from the mountains by
midday. Drier air will arrive by Wednesday evening as high pressure
noses over North Carolina. A weak frontal boundary could cross over
West Virginia by Wednesday night, which may allow a slight chance
of light snow showers for the highest peaks of Greenbrier
County.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 300 PM EDT Saturday...
This forecast period starts with zonal flow aloft and high pressure
building in at the surface. This keeps the weather dry until later
Friday. By Friday, guidance becomes divergent in agreement, leading
to a more ensemble heavy forecast. A shortwave trough passes through
the area later Friday into Saturday, bringing the opportunity for
rainfall into saturday evening. A brief window of dry weather
arrives Saturday into sunday with the return of high pressure before
another shortwave trough passes the second part of Sunday.
Thanks to mostly zonal flow throughout and no foreseeable
significant systems, temperatures look fairly seasonal with highs
each day in the 50-60s and lows in the 40-50s.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
As of 130 AM EDT Monday...
Flying conditions will be poor and not recommended through
about 12-14z today due to strong low level jet/heavy rain/lower
cigs and potential for strong/severe thunderstorms.
Conditions improve from west to east in the 12z-16z time frame
but winds will stay gusty from south-southwest turning west in
the afternoon behind the front.
Forecast confidence is high on poor weather conditions but as
far actual ceilings/vsbys, moderate, due to fluctuations
expected between heavier downpours. Forecast confidence is also
higher after frontal passage and mainly VFR, though some MVFR
could linger through the afternoon at BLF.
Extended Aviation Discussion...
Turbulent mixing from the wind will gradually diminish Monday
night before ending Tuesday. Clearing, on the other hand, is
expected to be temporary. Lowering cloud bases and potential for
sub-VFR ceilings will spread back into the area from an area of
low pressure that forms along the southeast coast Tuesday-
Wednesday.
Should be VFR Thursday with high pressure arriving from the
TN/OH Valley.
&&
.HYDROLOGY...
As of 200 AM EDT Monday...
Ongoing moderate/heavy rain brining some rates of 2-3
inches/hour but overall appears 2-3 inches in the 3-6 hour
period through 8am will bring potential for flash flooding, then
flooding, mainly west of the Blue Ridge, so added these areas to
the flash flood watch.
Will have to watch smaller rivers and headwaters for possible
flooding as well, then main stem downstream. Current forecasts
suggest minor flooding along the New River at Allisonia, and the
Greenbrier River at Alderson, with ensemble forecasts also
suggesting possible flooding along the upper Roanoke and James
River basin.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory until 4 PM EDT this afternoon for VAZ007-009>020-
022>024-032>035-043>047-058-059.
Flash Flood Watch until 9 AM EDT this morning for VAZ007-
009>020-022>024-032>035.
NC...Wind Advisory until 4 PM EDT this afternoon for NCZ001>006-
018>020.
Flash Flood Watch until 9 AM EDT this morning for NCZ001>003-
018-019.
WV...Wind Advisory until 4 PM EDT this afternoon for WVZ042>044-507-
508.
Flash Flood Watch until 9 AM EDT this morning for WVZ042>044-
507-508.
&&
SYNOPSIS...PM/WP
NEAR TERM...BMG/PM/WP
SHORT TERM...PW/WP
LONG TERM...RR
AVIATION...BMG/PM/WP
HYDROLOGY...PM/WPHazardous weather outlook, Apr 13, 2:01 AM EDT, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 201 AM EDT Mon Apr 13 2020 VAZ007-009>014-018>020-022>024-WVZ042>044-507-508-140615- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 201 AM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Flash Flood Watch. In addition, severe thunderstorms are possible, which may produce damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Flash Flood Watch. In addition, severe thunderstorms are possible, early Monday which may produce damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ001>003-018-019-VAZ015>017-032-140615- Ashe-Alleghany NC-Surry-Watauga-Wilkes-Grayson-Carroll-Floyd-Patrick- 201 AM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina and southwest Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. In addition, severe thunderstorms are possible, which may produce damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Wind Advisory. In addition, severe thunderstorms are possible, which may produce damaging winds early Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ004>006-020-VAZ043>047-058-059-140615- Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte- 201 AM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia and south central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. In addition, severe thunderstorms are possible, which may produce large hail, damaging winds, isolated tornadoes, and heavy rain that could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. In addition, severe thunderstorms are likely, which may produce large hail, damaging winds, isolated tornadoes, and heavy rain that could lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. VAZ033>035-140615- Franklin-Bedford-Amherst- 201 AM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for central Virginia, south central Virginia and west central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Flash Flood Watch. In addition, severe thunderstorms are possible, which may produce large hail, damaging winds, and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Flash Flood Watch. In addition, severe thunderstorms are likely, which may produce large hail, damaging winds, and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Apr 13, 4:36 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
436 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD 2 S ROANOKE 37.25N 79.96W
04/13/2020 CITY OF ROANOKE VA BROADCAST MEDIA
WONJU & FRANKLIN STREETS IN ROANOKE FLOODED.
&&
WHPLocal storm report, Apr 13, 4:54 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLOOD 2 S ROANOKE 37.25N 79.96W
04/13/2020 CITY OF ROANOKE VA BROADCAST MEDIA
CORRECTS PREVIOUS FLASH FLOOD REPORT TO
FLOOD FROM 2 S ROANOKE. WONJU & FRANKLIN
STREETS IN ROANOKE FLOODED.
&&
WHPLocal storm report, Apr 13, 5:09 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
509 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 1 ESE BOONE 36.20N 81.65W
04/13/2020 WATAUGA NC EMERGENCY MNGR
MULTIPLE HOUSING AREAS BEING EVACUATED DUE
TO FLASH FLOODING, IN THE BAMBOO RD,
DEERFIELD DR, AND MEADOWVIEW RD, ALONG THE
NEW RIVER.
&&
WHPLocal storm report, Apr 13, 5:17 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 AM FLASH FLOOD 1 ESE RICHLANDS 37.09N 81.79W
04/13/2020 TAZEWELL VA EMERGENCY MNGR
THE CLINCH RIVER WAS OUT OF ITS BANKS.
SEVERAL ROADS ALONG THE CLINCH RIVER WERE
UNDER WATER. WATER WAS ENCROACHING ON
SEVERAL BUSINESSES AND HOMES ALONG AND NEAR
THE CLINCH RIVER.
&&
WHPLocal storm report, Apr 13, 5:24 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
524 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND DMG 2 ENE VILLA HEIGHTS 36.71N 79.87W
04/13/2020 CITY OF MARTINSVILLVA 911 CALL CENTER
TREE BLOWN DOWN ONTO VEHICLE AND POWER LINE.
&&
WHPLocal storm report, Apr 13, 5:34 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
534 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 AM TSTM WND DMG 1 W OAK LEVEL 36.82N 79.94W
04/13/2020 HENRY VA 911 CALL CENTER
TREE DOWN AT INTERSECTION OF VIRGINIA AVENUE
AND OAK LEVE ROAD.
&&
WHPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 11:50 PM EDT | Areal Flood Advisory | RNK | Carroll, Floyd, Grayson, Patrick, City of Galax | 12 hr |
| Apr 12, 11:59 PM EDT | Special Weather Statement | RNK | Floyd | 31 min |
| Apr 13, 12:18 AM EDT | Areal Flood Advisory | RNK | Grayson | 12 hr |
| Apr 13, 12:24 AM EDT | Special Weather Statement | RNK | Patrick | 36 min |
| Apr 13, 12:44 AM EDT | Areal Flood Advisory | RNK | Bland, Giles, Montgomery, Pulaski, Smyth, Tazewell and 2 more | 12 hr |
| Apr 13, 1:04 AM EDT | Special Weather Statement | RNK | Bedford, Franklin, Henry, City of Martinsville | 26 min |
| Apr 13, 1:32 AM EDT | Flash Flood Warning | RNK | Smyth | 9 hr |
| Apr 13, 1:33 AM EDT | Special Weather Statement | RNK | Amherst, Bedford, Henry, City of Lynchburg, City of Martinsville | 27 min |
| Apr 13, 1:39 AM EDT | Special Weather Statement | RNK | Montgomery, Patrick, City of Radford | 36 min |
| Apr 13, 2:03 AM EDT | Special Weather Statement | RNK | Amherst, City of Lynchburg | 27 min |
| Apr 13, 2:14 AM EDT | Areal Flood Advisory | RNK | Amherst, Appomattox, Bedford, Botetourt, Craig, Franklin and 7 more | 12 hr |
| Apr 13, 2:33 AM EDT | Special Weather Statement | RNK | Campbell | 27 min |
| Apr 13, 2:34 AM EDT | Special Weather Statement | RNK | Floyd | 26 min |
| Apr 13, 2:42 AM EDT | Flash Flood Warning | RNK | Carroll, Floyd, Franklin, Patrick | 6 hr |
| Apr 13, 2:48 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick | 27 min |
| Apr 13, 3:02 AM EDT | Special Weather Statement | RNK | Buckingham | 28 min |
| Apr 13, 3:47 AM EDT | Flash Flood Warning | RNK | Carroll, Floyd, Grayson, Montgomery, Pulaski, Roanoke and 5 more | 6 hr |
| Apr 13, 4:00 AM EDT | Special Weather Statement | RNK | Patrick | 15 min |
| Apr 13, 4:35 AM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Henry, Patrick, Pittsylvania and 1 more | 55 min |
| Apr 13, 5:01 AM EDT | Tornado Warning | RNK | Franklin, Henry, Pittsylvania, City of Martinsville | 29 min |
| Apr 13, 5:16 AM EDT | Flash Flood Warning | RNK | Tazewell | 3 hr |
| Apr 13, 5:19 AM EDT | Tornado Warning | RNK | Henry, Pittsylvania | 26 min |
| Apr 13, 5:25 AM EDT | Flash Flood Warning | RNK | Bedford, Botetourt, Floyd, Franklin, Rockbridge | 3 hr |
| Apr 13, 5:30 AM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax, Pittsylvania, City of Danville | 60 min |
| Apr 13, 5:48 AM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 57 min |
| Apr 13, 5:56 AM EDT | Tornado Warning | RNK | Charlotte, Halifax, Pittsylvania | 34 min |
| Apr 13, 6:02 AM EDT | Flash Flood Warning | RNK | Bedford, Franklin, Henry, Patrick, City of Lynchburg, City of Martinsville | 4 hr |
| Apr 13, 6:21 AM EDT | Flash Flood Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 4 hr |
| Apr 13, 6:25 AM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 50 min |
| Apr 13, 7:01 AM EDT | River Flood Warning | RNK | Tazewell | 12 hr |
| Apr 13, 8:35 AM EDT | Areal Flood Warning | RNK | Bedford, Botetourt, Franklin | 12 hr |
| Apr 13, 8:47 AM EDT | Areal Flood Warning | RNK | Carroll, Floyd, Patrick | 6 hr |
| Apr 13, 9:02 AM EDT | Areal Flood Warning | RNK | Giles | 15 hr |
| Apr 13, 9:30 AM EDT | River Flood Warning | RNK | Roanoke, City of Roanoke, City of Salem | 35 hr |
| Apr 13, 9:30 AM EDT | River Flood Warning | RNK | Pittsylvania | 24 hr |
| Apr 13, 9:46 AM EDT | River Flood Warning | RNK | Smyth | 18 hr |
| Apr 13, 9:55 AM EDT | Areal Flood Warning | RNK | Montgomery, Pulaski, Roanoke, Wythe, City of Radford | 6 hr |
| Apr 13, 10:12 AM EDT | Areal Flood Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 5 hr |
| Apr 13, 10:37 AM EDT | Areal Flood Warning | RNK | Smyth | 5 hr |
| Apr 13, 11:15 AM EDT | Special Weather Statement | RNK | Amherst, Bedford, Campbell, City of Buena Vista, City of Lexington, City of Lynchburg | 30 min |
| Apr 13, 11:40 AM EDT | River Flood Warning | RNK | Carroll, Grayson, City of Galax | 9 hr |
| Apr 13, 11:40 AM EDT | River Flood Warning | RNK | Pulaski, Wythe | 39 hr |
| Apr 13, 11:40 AM EDT | River Flood Warning | RNK | Montgomery, Pulaski, City of Radford | 43 hr |
| Apr 12, 10:47 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes, Yadkin | 28 min |
| Apr 12, 11:17 PM EDT | Special Weather Statement | RNK | Wilkes | 13 min |
| Apr 12, 11:37 PM EDT | Special Weather Statement | RNK | Surry | 8 min |
| Apr 13, 12:29 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Watauga, Wilkes | 31 min |
| Apr 13, 1:11 AM EDT | Special Weather Statement | RNK | Alleghany | 19 min |
| Apr 13, 2:18 AM EDT | Special Weather Statement | RNK | Ashe | 27 min |
| Apr 13, 2:24 AM EDT | Flash Flood Warning | RNK | Alleghany, Ashe, Watauga | 6 hr |
| Apr 13, 2:25 AM EDT | Special Weather Statement | RNK | Surry | 35 min |
| Apr 13, 3:23 AM EDT | Special Weather Statement | RNK | Surry | 37 min |
| Apr 13, 3:45 AM EDT | Flash Flood Warning | RNK | Watauga | 6 hr |
| Apr 13, 4:06 AM EDT | Severe Thunderstorm Warning | RNK | Surry, Wilkes, Yadkin | 24 min |
| Apr 13, 4:12 AM EDT | Tornado Warning | RNK | Surry, Yadkin | 33 min |
| Apr 13, 5:58 AM EDT | Tornado Warning | RNK | Caswell | 47 min |
| Apr 13, 8:31 AM EDT | Areal Flood Warning | RNK | Ashe | 6 hr |
| Apr 13, 9:33 AM EDT | Areal Flood Warning | RNK | Watauga | 6 hr |
Nearby
Tornado Warnings in Virginia, 2020Tornado Warnings in North Carolina, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.